Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2007, 4:33 PM EDT for Miami-Dade County, Florida. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 13, 2007, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:05 PM EDT | HAIL 1.75 | 2 Nw Downtown Miami, FL | OCCURRED IN THE ALLAPATTAH AREA |
| Jun 13, 5:07 PM EDT | HAIL 1 | 5 Ne Coral Gables, FL | NICKEL TO QUARTER SIZE HAIL REPORTED AT JACKSON MEMORIAL HOSPITAL NEAR DOWNTOWN MIAMI. |
| Jun 13, 5:07 PM EDT | HAIL 1.5 | Downtown Miami, FL | REPORTED 5 MILES EAST OF MIAMI INTERNATIONAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 132034 SVRMFL FLC086-132130- /O.NEW.KMFL.SV.W.0073.070613T2033Z-070613T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 433 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST KENDALL...OR ABOUT NEAR KENDALL...AND MOVING EAST AT 10 TO 15 MPH. * THE STORM WILL AFFECT... CORAL WAY VILLAGE KENDALL CORAL GABLES COCONUT GROVE KEY BISCAYNE PORT OF MIAMI REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2575 8040 2560 8037 2558 8017 2581 8013 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 132056 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 454 PM EDT WED JUN 13 2007 FLC086-132130- /O.CON.KMFL.SV.W.0073.000000T0000Z-070613T2130Z/ MIAMI-DADE FL- 454 PM EDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH MIAMI...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COCONUT GROVE MIAMI INTERNATIONAL AIRPORT DOWNTOWN MIAMI LITTLE HAVANA AND ORANGE BOWL 6 MILES NORTHWEST OF KEY BISCAYNE PORT OF MIAMI SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU SEE OR HEAR A TORNADO...SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2575 8040 2560 8037 2558 8017 2581 8013 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:43 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 13, 2:43 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 243 PM EDT WED JUN 13 2007 .SYNOPSIS... SURFACE TROUGH APPEARS TO HAVE MOVED TO FAR SOUTHERN TIP OF PENINSULA AS NOTED IN SATELLITE IMAGERY AND SURFACE OBSERVATIONS. THIS IS CONTRIBUTING TO THE SLOWER DEVELOPMENT OF CONVECTION THIS AFTERNOON. HOWEVER, SEA BREEZE FRONT IS BEGINNING TO SET UP ALONG BOTH COASTS AT THIS TIME AND THIS SHOULD PROVIDE THE FOCUS NECESSARY FOR STRONG TO POSSIBLY SEVERE TSTMS LATE THIS AFTERNOON AND EARLY THIS EVENING. COLD 500 MB LOW NOW NEAR JAX CONTINUING TO DROP SE AND THIS WILL HELP TO FURTHER DESTABILIZE THE ATMOSPHERE ACROSS SOUTH FLORIDA LATER THIS AFTERNOON. && .DISCUSSION... QUIET NIGHT EXPECTED AFTER STORMS DISSIPATE THIS EVENING. PATCHY FOG IS ONCE AGAIN EXPECTED LATE TONIGHT OVER INLAND SECTIONS. TROUGH WILL LINGER OVER SOUTH FLORIDA THURSDAY...SETTING THE STAGE FOR ANOTHER AFTERNOON OF SHOWERS AND TSTMS. NAM MUCH MORE AGGRESSIVE THAN THE GFS WITH DRYING AND THEREFORE SHOWING LOWER POPS AREA WIDE ON THURSDAY. WILL CONTINUE POPS INHERITED FROM PREVIOUS FORECAST WHICH ARE HIGHER THAN EVEN THE GFS. SPC AGREES WITH THIS SCENARIO AND HAS AREAS SOUTH OF THE LAKE UNDER A SLIGHT SEVERE RISK. PATTERN CHANGES BY FRIDAY AS DEEPER SOUTHERLY FLOW BEGINS TO SET UP OVER SOUTH FLORIDA. THIS WILL PUMP DEEP TROPICAL MOISTURE INTO AREA AND CONTINUE HIGH POPS FOR FRIDAY (DESPITE NAMS INSISTENCE ON DRIER CONDITIONS). GFS IS DEVELOPING A WEAK SURFACE LOW AND MOVING IN NE OUT OF THE GULF AND ACROSS CENTRAL FLORIDA ON SATURDAY. THE CANADIAN MODEL IS DEFINITELY THE OUTLIER AS IT BRINGS A LOW INTO SOUTH FLORIDA FRIDAY NIGHT. WHILE THESE SOLUTION MAY BE DUBIOUS...THE CONSENSUS OF THE GLOBAL MODELS KEEP S/SW LOW LEVEL FLOW ACROSS SOUTH FLORIDA THROUGH THE WEEKEND. AS A RESULT...EXPECT GOOD CHANCE TO LIKELY POPS SATURDAY AND SUNDAY. LOOKING INTO EARLY NEXT WEEK...SURFACE/LOW LEVEL RIDGE WILL SET UP ALONG THE LATITUDE OF LAKE OKEECHOBEE WHICH WILL PROVIDE RATHER TYPICAL RAINY SEASON DIURNAL ACTIVITY WITH INTERIOR AND WESTERN SECTIONS PROBABLY FAVORED. && .AVIATION... VFR CONDITIONS SHOULD CONTINUE OVER ALL TERMINALS THROUGH AT LEAST 19Z TODAY. BOTH SEA BREEZES WILL MARCH SLOWLY INLAND AND CONVERGE OVER THE EASTERN INTERIOR SECTIONS AFTER 20Z. THIS WILL LEAD TO SHOWERS/TSTMS DEVELOPING THROUGH EARLY EVENING. NORTHWEST STEERING FLOW ALOFT WILL MAKE ANY STORM/SHOWER THAT DEVELOPS DRIFT TOWARD EAST COAST POSSIBLY AFFECTING ALL EASTERN TERMINALS LATE AFTERNOON AND EARLY EVENING. MOSTLY VFR CONDITIONS CAN BE EXPECTED OVER ERN TERMINALS OVERNIGHT...ALTHOUGH SOME PATCHY FOG IS EXPECTED LATE TONIGHT OVER INTERIOR SECTIONS. && .MARINE... NORTHERLY WINDS EARLY THIS EVENING WILL BECOME LIGHT E TO SE AS TROUGH LINGERS OVER AREA. SE WINDS WILL INCREASE SLIGHTLY FRIDAY AND VEER TO S ON SATURDAY AND SW ON SUNDAY AS TROUGH MOVES NORTH OF AREA. RETURN TO E/SE WINDS OVER SOUTHERN WATERS ON MONDAY AS RIDGE BUILDS BACK N OVER AREA. && .FIRE WEATHER... NO LOW RH CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 86 74 87 / 40 50 20 50 FORT LAUDERDALE 73 86 74 87 / 50 60 30 60 MIAMI 74 87 75 87 / 50 60 30 60 NAPLES 72 88 71 88 / 40 50 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && AVIATION..47/GARCIA-HIRALDO REST..59/MOLLEDA
Hazardous weather outlook, Jun 13, 12:09 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1209 PM EDT WED JUN 13 2007 FLZ063-066>075-168-172>174-140400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1157 AM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS INTERIOR AND SOUTHEASTERN PORTIONS OF THE AREA THIS AFTERNOON WITH SCATTERED THUNDERSTORMS ELSEWHERE, AS A WEAK FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE MOVE SOUTH TOWARDS SOUTH FLORIDA. ENVIRONMENTAL CONDITIONS ARE FAVORABLE FOR FEW OF THE STORMS TO BECOME SEVERE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH ANY THUNDERSTORM, ALONG WITH HEAVY RAINFALL. IF A THUNDERSTORM APPROACHES YOUR AREA, TAKE IMMEDIATE ACTION AND SEEK SHELTER BEFORE THE STORM ARRIVES. TORNADOES: WHILE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS, ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON. WIND: ANY THUNDERSTORM HAS THE CAPABILITY OF PRODUCING WIND GUSTS OVER 60 MPH TODAY. THESE WINDS ARE STRONG ENOUGH TO DOWN LARGE TREE BRANCHES AND POWER LINES, AND MAY MAKE FOR DIFFICULT DRIVING IN ANY STORM. HAIL: COOL AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ALLOW ANY THUNDERSTORM TO PRODUCE PENNY SIZE OR LARGER HAIL THIS AFTERNOON. FLOODING: HEAVY RAINFALL IS LIKELY WITH THUNDERSTORMS THAT DEVELOP TODAY, AND THE STORMS CAN DROP OVER AN INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS COULD LEAD TO FLOODING OF POORLY DRAINED AREAS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. SOME OF THE STORMS MAY BE SEVERE ONCE AGAIN ON THURSDAY. HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE LIKELY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND DAMAGING OR STRONG WINDS TODAY, AND SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 4:17 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT WED JUN 13 2007 FLZ073-074-173-132115- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 417 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS AFFECT CENTRAL AND SOUTHERN MIAMI-DADE COUNTY... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KENDALL TO 19 MILES WEST OF HOMESTEAD. THESE STORMS WERE MOVING SLOWLY TO THE EAST..AND WILL CONTINUE TO AFFECT KENDALL...WEST KENDALL...COUNTRY WALK...PERRINE...AND HOMESTEAD DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:57 PM EDT | Marine Weather Statement | MFL | 63 min | |
| Jun 13, 2:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 13, 4:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 13, 5:02 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 43 min |
| Jun 13, 5:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 13, 6:08 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 22 min |
| Jun 13, 6:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 13, 6:46 PM EDT | Marine Weather Statement | MFL | 119 min | |
| Jun 13, 6:57 PM EDT | Special Marine Warning | MFL | 93 min | |
| Jun 13, 7:15 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 60 min |
| Jun 13, 7:30 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.